Alert archive / North Carolina / Wind Advisories in 2017
Wind Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Feb 12, 2017, 2:09 PM EST. It took effect at Feb 13, 2017, 3:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2017, 2:09 PM EST (19:09 UTC)
- In effect from
- Feb 13, 2017, 3:00 AM EST
- Expired
- Feb 13, 2017, 10:42 AM EST
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
505 WWUS72 KMHX 121909 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 209 PM EST Sun Feb 12 2017 ...STRONG WINDS EXPECTED ALONG THE COAST LATE TONIGHT AND MONDAY... .A cold front will move through the region tonight and strong northwest winds will develop behind it late tonight and Monday. Northwest wind gusts 45 to 50 mph will be possible for areas along the coast. NCZ095-103-104-130900- /O.NEW.KMHX.WI.Y.0002.170213T0800Z-170213T1700Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 209 PM EST Sun Feb 12 2017 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON EST MONDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory...which is in effect from 3 AM to noon EST Monday. * Winds...Northwest 25 to 35 mph with gusts 45 to 50 mph. * TIMING...Late tonight and Monday. * IMPACTS...The potential exists for downed tree limbs which could cause isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
931 WWUS72 KMHX 131435 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 935 AM EST Mon Feb 13 2017 ...GUSTY WINDS ALONG THE COAST THIS MORNING... .Northwest wind gusts up to 45 mph will be possible along the Outer Banks this morning. NCZ095-131545- /O.CAN.KMHX.WI.Y.0002.000000T0000Z-170213T1700Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 935 AM EST Mon Feb 13 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. Winds have diminished. $$ NCZ103-104-131700- /O.CON.KMHX.WI.Y.0002.000000T0000Z-170213T1700Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 935 AM EST Mon Feb 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * Winds...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...this morning. * IMPACTS...The potential exists for downed tree limbs which could cause isolated power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
809 WWUS72 KMHX 131542 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1042 AM EST Mon Feb 13 2017 NCZ103-104-131645- /O.CAN.KMHX.WI.Y.0002.000000T0000Z-170213T1700Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 1042 AM EST Mon Feb 13 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. Winds have diminished. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 12, 12:56 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 12, 12:56 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1256 PM EST Sun Feb 12 2017
.SYNOPSIS...
A cold front will pass through the area this evening. High
pressure will build into the area Monday and Tuesday. Another
cold front will move through Wednesday. High pressure will
build in for late in the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1255 PM Sunday, based on current observations will again
raise high temperatures a degree or two as very warm weather for
February continues and a few spots are already into the lower
80s on the Coastal Plains. Still lagging in the mid 60s along
the coast, but should reach the lower 70s. Numerous records for
the date have already been set. Clear skies and gusty southwest
winds will prevail through the afternoon hours.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
As of 4 am Sun...The front will pass through this evening.
Moisture is still limited but isolated light showers still
possible mainly across the northern sections of the forecast
area for a few hours along and just ahead of the front. Any
precip will be over by midnight. Winds will stay up overnight
around 10-15 mph, keeping overnight lows in the mid 40s across
the area.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 330 AM Sunday...only significant adjustment with this
forecast issuance was to add slight chance of showers northwest
half of area late Tuesday night. Global models remain in decent
agreement during period with a cooler pattern (relative to
current warmth) persisting during the week, then warmer
conditions again next weekend.
Monday through Tuesday...Cold air advection behind cold front
will drop temps back to near normal for this period as high
pressure builds in from west-northwest. This high will be
weakening as it moves it due to fast flow pattern aloft, leading
to air mass modification and no strong arctic chill. Mostly
clear skies expected through Monday night, then some high and
mid clouds spreading in Tuesday ahead of weak short wave.
Highs mainly mid to upper 50s most areas both days expect near
50 for NE sections. Lows Monday night around 30 inland to
mid/upper 30s Outer Banks.
Tuesday night through Wednesday night...Per above, added slight
chance POPs NW half of area late Tuesday night with model
consensus indicating some light QPF possible due to short wave
energy and increasing moisture. Main threat of precip will be
Wednesday afternoon into evening as southern stream short wave
with main moisture gets absorbed into upper low moving from
Great Lakes to New England. Kept POPs at high chance for now
given somewhat of a split-flow pattern. Cold front will move
through Wednesday evening with any lingering precip diminishing
from west to east overnight. Lows Tuesday night mainly low to
mid 40s and may see temps warming overnight with warm air
advection developing ahead of approaching front. Highs mid 50s
to lower 60s Wednesday, then cold advection behind front will
drop temps back into 30s Wednesday night.
Thursday through Saturday...No significant changes to previous
forecast this period. Cold advection in wake of upper trough
will dominate for Thursday-Friday, then warming expected
Saturday with ridging aloft and surface high pushing to south.
Coldest temps expected Thursday and Thursday night with highs
mainly 45-50 and lows around 30 inland to mid/upper 30s coast.
Temps moderating a few degrees Friday and Friday night, then
highs 55-65 Saturday.
&&
.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
Short Term /through Monday Afternoon/...
As of 1145 am Sun...VFR conditions expected for the short term.
Skies will be mostly clear for the rest of the day with strong
gusty SW winds 25 to 30 knots. Cold front will cross the region
overnight bringing a period of lower cloud ceilings 3k-4k ft and
the small chance of a shower. Winds will calm a bit overnight
but will strengthen again Monday morning after cold frontal
passage out of the NW 20-30 knots with clearing skies.
Long Term /Monday through Thursday/...
As of 330 AM Sunday...Threat of sub-VFR conditions will
accompany possible precip with frontal system Wednesday and
Wednesday night. VFR conditions rest of period with high
pressure Monday-Tuesday and again Thursday. NW wind gusts 15-25
kt Monday.
&&
.MARINE...
Short Term /through tonight/
As of 1255 PM Sunday, based on current trends, added the inland
rivers to the current Small Craft Advisory as winds now
frequently gusting to 25 knots. Gale conditions are still
expected on the coastal waters north of Cape Lookout later
tonight and based on an early look at the 12Z guidance, may add
the southern waters and Pamlico Sound on the next update. Seas
currently under 3 feet, with the exception being 6 feet at
Diamond Buoy, but should respond during the evening into the
overnight hours as winds increase.
Long Term /Monday through Thursday/...
As of 330 AM Sunday...Latest guidance supports period of 25-35
KT winds for waters north of Cape Lookout late tonight through
Monday morning as strong cold air advection in wake of cold
front will produce gusty northwest winds. Winds will gradually
diminish Monday afternoon through Monday night but elevated seas
will linger over outer portions of northern and central waters
into Tuesday morning. Winds will quickly become west and
southwest again late Tuesday and Tuesday night as high pressure
moves south and next front approaches from west, but speeds
expected to remain below 20 KT. Gusty northwest winds will
develop again late Wednesday night into Thursday in wake of cold
front.
Latest NWPS generally in line with previous forecast. Seas 6-9
feet likely outer portions with strong NW winds early Monday,
then gradually subsiding Monday night into Tuesday. Heights
mainly 2-4 feet Tuesday night through Wednesday, then 3-5 feet
Wednesday night into Thursday.
&&
.CLIMATE...
Record High Temperatures for Today 2/12
Location Temp/Year
New Bern 78/1965 (KEWN ASOS)
Cape Hatteras 69/1984 (KHSE ASOS)
Greenville 83/1932 (COOP-NOT PGV AWOS)
Morehead City 74/1984 (COOP-NOT MRH ASOS)
Kinston 81/1965 (COOP-NOT ISO AWOS)
Jacksonville 77/1965 (KNCA ASOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 4 PM EST Monday for AMZ130-131-
135>137.
Gale Warning from 4 AM to 1 PM EST Monday for AMZ150-152-154-
156.
Small Craft Advisory until 1 PM EST Monday for AMZ158.
&&
SYNOPSIS...HSA
NEAR TERM...CTC
SHORT TERM...HSA
LONG TERM...JBM
AVIATION...JBM/SGK
MARINE...CTC/JBM/HSA
CLIMATE...MHXHazardous weather outlook, Feb 12, 1:47 PM EST, 22 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 147 PM EST Sun Feb 12 2017 NCZ029-044>047-079>081-090>094-098-131900- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Onslow- 147 PM EST Sun Feb 12 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The combination of low relative humidity and gusty winds will lead to increased fire danger on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-103-104-131900- Carteret-Outer Banks Dare-Outer Banks Hyde- 147 PM EST Sun Feb 12 2017 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Advisory. The combination of low relative humidity and gusty winds will lead to increased fire danger on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:59 AM EST | Gale Warning | MHX | 31 hr |
Nearby
Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.